MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER
Model Number US14150610
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 03/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the pta balloon was allegedly difficult to deflate.It was further reported that the device was removed with resistance.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the pta balloon was allegedly difficult to deflate.It was further reported that the device was removed with resistance from the sheath after the second inflation.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 014 pta dilatation catheter was received for evaluation.During visual evaluation, no kinks were noted to the catheter shaft and no anomalies to the luers/y-body.No other anomalies were observed.During functional testing, the sample guide-wire lumen was flushed successfully.The patency of the guide-wire lumen was tested using an in-house 0.014 guide-wire.It was then inserted and removed with no issue.An in-house presto inflation device was used to inflate the balloon to 12 atm.The balloon was inflated and maintained pressure.The balloon deflation time was approximately 17 seconds.The balloon was then cut and balloon material was noted to be covering one of the inflation ports.Therefore, the investigation is inconclusive for the reported difficult to remove as functional testing involving introducer sheath could not be performed since the balloon was cut.The investigation is unconfirmed for the reported deflation issue as the balloon deflation time was approximately 17 seconds which is within the acceptable range as per the design input requirements document.A definitive root cause for the alleged deflation issue and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4(expiry date: 03/2024), g3.H11: h6 (method, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRASCORE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15137396
Report Number2020394-2022-00622
Device Sequence Number7323560
Product Code PNO
UDI-Device Identifier00801741114052
UDI-Public(01)00801741114052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS14150610
Device Catalogue NumberUS14150610
Device Lot NumberGFGQ0993
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown